Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#339891] of David A. Smith

Papers Published

  1. Sidi, A; Ford, WF; Smith, DA, ACCELERATION OF CONVERGENCE OF VECTOR SEQUENCES., SIAM Journal on Numerical Analysis, vol. 23 no. 1 (January, 1986), pp. 178-196, Society for Industrial & Applied Mathematics (SIAM) [doi]
    (last updated on 2024/04/24)

    Abstract:
    A general approach to the construction of convergence acceleration methods for vector sequences is proposed. Using this approach, one can generate some known methods, such as the minimal polynomial extrapolation, the reduced rank extrapolation, and the topological epsilon algorithm, and also some new ones. Some of the new methods are easier to implement than the known methods and are observed to have similar numerical properties. The convergence analysis of these new methods is carried out, and it is shown that they are especially suitable for accelerating the convergence of vector sequences that are obtained when one solves linear systems of equations iteratively. A stability analysis is also given, and numerical examples are provided. The convergence and stabililty properties of the topological epsilon algorithm are likewise given.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320